The Bifurcation of Homoclinic Orbits from Two Heteroclinic Orbits—A Topological Approach

S. N. Chow, B. Deng, D. Terman

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Conditions are found for a homoclinic orbit to bifurcate from a heteroclinic loop for autonomous ordinary differential equations. The results are applied to prove the existence of traveling wave solutions of the FitzHugh-Nagumo equations and a system of reaction diffusion equations which arise as a model for a two step combustion process.

Original languageEnglish (US)
Pages (from-to)1057-1080
Number of pages24
JournalApplicable Analysis
Volume42
Issue number1-4
DOIs
StatePublished - Dec 1 1991

Keywords

  • Bifurcation
  • heteroclinic orbits
  • homoclinic orbits

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'The Bifurcation of Homoclinic Orbits from Two Heteroclinic Orbits—A Topological Approach'. Together they form a unique fingerprint.

  • Cite this